Thunderstorm Wind, Columbia
- When
- June 6, 3:15 PM EST
- Where
- Columbia County, 8 mi SE of Lake City
- Property damage
- $1,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.100, -82.533
Large trees and power lines blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 1:45 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU JUN 06 2002 CURRENTLY...SHOWERS BEGINNING TO DEVELOP THIS AFTERNOON ALONG BOTH SEABREEZES AS WELL AS INTERIOR SOUTHEAST GA. LOW TO MID LEVEL FLOW IS MAINLY SOUTHERLY THIS PM WHICH SHOULD HELP ENHANCE SEA BREEZE CONVERGENCE ALONG BOTH COASTS MORE THAN THE PAST FEW DAYS. THIS WILL LEAD TO BETTER AREAL COVERAGE THIS AFTERNOON. CAPES ARE QUITE A BIT LOWER THIS AFTERNOON...MAINLY AOB 2000 J/KG SO WOULD EXPECT ONLY AN ISOLATED PULSE SEVERE STORM OR TWO. ACTIVITY MAY LINGER PRETTY LATE TONIGHT ESPECIALLY OVER GEORGIA WITH FRONT SAGGING INTO THE REGION. FORECAST...FRONTAL BOUNDARY TO SAG SOUTH TO NORTHERN BORDER OF CWA BEFORE STALLING ON FRIDAY. THIS ALONG WITH SEA BREEZE CONVERGENCE AND PLENTY OF MOISTURE SHOULD LEAD TO ANOTHER PRETTY ACTIVE DAY FOR CONVECTION. LIMITING FACTOR MAY BE CLOUD COVER WHICH WILL PREVENT GOOD HEATING. ETA AND MAV GUIDANCE IN PRETTY GOOD AGREEMENT FOR FRIDAY SO WILL STICK CLOSE TO THOSE NUMBERS. FOR SATURDAY...ETA AND AVN APPEAR TO BE PRETTY SIMILAR AT FIRST GLANCE WITH HIGH PRESSURE NOSING DOWN COAST AND EAST TO NORTHEAST FLOW DEVELOPING AND REMANTS OF FRONTAL BOUNDARY HANGING AROUND NEAR THE FL/GA BORDER. HOWEVER AVN DEVELOPS SIGNIFICANTLY MORE SFC CONVERGENCE ALONG THE OLD FRONT EARLY SATURDAY AND SPITS OUT OVER 2 INCHES OF RAINFALL OVER KJAX. ETA PUSHES NORTHEAST WIND SURGE SOUTH THROUGH AREA MUCH MORE QUICKLY AND DEVELOPS VERY LITTLE CONVERGENCE OVER AREA. FOR NOW...WILL OPT TO COMPROMISE BUT WITH LINGERING BOUNDARY AND MOISTURE STILL PRETTY DEEP EARLY IN THE DAY EXPECT A FAIR AMOUNT OF SHOWER ACTIVITY. EXTDD...12Z AVN NOW DROPS H5 LOW SOUTH OVER PENINSULA FOR FIRST PART OF NEXT WEEK WHICH MIGHT KEEP TEMPS A BIT LOWER. THIS IS THE FIRST RUN TO SHOW THIS AND FOR NOW WILL NOT CHANGE THE GOING FCST. MARINE...NO HIGHLIGHTS. AMG TW 073/088 072/085 069 25463 SSI TW 076/085 075/080 074 25465 JAX TW 073/088 072/083 070 25464 SGJ TW 075/085 075/082 072 25365 GNV TT 073/089 072/087 071 25574 OCF TT 073/089 072/088 071 25574= .JAX... .GA...NONE. .FL...NONE. CAMP
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-062300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT THU JUN 06 2002 ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING ACROSS THE REGION...WITH THE BEST RAIN CHANCES JUST EAST OF THE INTERSTATE 75 CORRIDOR AND NEAR U.S. 441 IN SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING. STORM MOTION WILL GENERALLY BE TO THE NORTH AT 5 TO 10 MPH. A FEW STORMS COULD BECOME STRONG AND THE GREATEST HAZARDS WILL BE FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH AND SMALL HAIL. DUE TO THE SLOW MOVEMENT OF STORMS...LOCALLY HEAVY RAINFALL AMOUNTS OF OVER 2 INCHES ARE POSSIBLE. ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The Jacksonville radar (KJAX), 91 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300871.